MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49973
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2015
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a universa soft ureteral stent migrated while indwelling in the patient.The device was implanted (b)(6) 2015 and was able to be placed in the intended location.There was no malfunction of the device during the placement procedure.The patient did not have any medical problems or complications related to the device.The device was removed via cystoscope (b)(6) 2015 after having migrated.No further treatment or additional stent placement was required.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Corrected information: in our initial mdr we reported that the device was removed on (b)(6) 2015.The device was removed on (b)(6) 2015.
 
Additional Manufacturer Narrative
Event description: as reported, a universa soft ureteral stent migrated while indwelling in the patient.The device was implanted on (b)(6) 2015 and was able to be placed in the intended location.There was no malfunction of the device during the placement procedure.The patient did not have any medical problems or complications related to the device.The device was removed via cystoscope on (b)(6) 2015 after having migrated.No further treatment or additional stent placement was required.Investigation - evaluation reviews of complaint history, device history record (dhr), instructions for use (ifu) and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.The relevant manufacturing documents were reviewed, and it was concluded that the stent functionality was adequately inspected during quality control.The instructions for use (ifu) currently packaged with universa soft ureteral stents and stent sets was reviewed for relevant information pertaining to the reported failure mode.It is unknown what ifu information was included at the time of this study and device use.The ifu, provides the following information to the user related to the reported failure mode: precautions ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s conditions and other patient specific factors.Potential adverse events complications of ureteral stent placement are documented.These complications include, but are not limited to: migration.The cause of the migration was unable to be determined with the available information.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15274554
Report Number1820334-2022-01376
Device Sequence Number2905793
Product Code FAD
UDI-Device Identifier10827002499734
UDI-Public(01)10827002499734(17)180724(10)6062692
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2018
Device Model NumberG49973
Device Catalogue NumberUSH-624-R
Device Lot Number6062692
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale